Aa
Aa
A
A
A
Close
Avatar universal

mixing klonopin and methadone

I'm wondering what the effects would be (if harmful) if one is taking Methadone and Klonopin at the same time?  Please answer soon.  Thank you for  your time.
145 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Im using Methadone in 120mg per day for 3 years now, (earlier was 150mg for 10 months), and i was taking ALWAYS some benzodiazepine. Mostly Clonazepamum (but also Xanax, Signopam, Rohypnol, Lorazepam, Medazepam etc.), Im addicted to poiates since almost 10 years, and for benzos about 12 years. And everytime when i was shooting heroing or fentanyl or something i took bunch of benzos to it. And i must say, for guy who have 0 tolerance to benzodiazepines mixing opiodes with benzos can cause fatal CNS disorder. Remember! Safety first!
Helpful - 0
Avatar universal
Hi. You have posted on a very old (and lengthy) post. You may want to start your own thread by clicking on the "post a question" link at the top. In my opinion, it's best to just stop it all...methadone detox is terrible, I won't even sugar coat it. And from what I have heard, Suboxone is no cakewalk either. So why not bite the bullet and get it over with. It's hard, it really is. But in the end, it's well worth it. The freedom of not having to go see a doc monthly, (or daily in some ppls case) is amazing. The freedom of waking up and not depending on a little pill to make you feel like you can start your day and function, well that's amazing too. After 8 years on methadone, I decided enough was enough. I tapered off in 6 weeks....and here I am almost 420 days later. I had accepted that I would ALWAYS be on one pain med or another, but found out that just because I had accepted it, it didn't mean I couldn't try to change it and make my life better. And you can do the same. You'd be surprised how much better you feel. I thought that I would live a life full of back and hip pain, but soon found out that it wasn't the case. Sure...I have pain, but not every day, and it's nothing I can't handle. Ibuprofen and Tylenol usually do the trick now.

So just think about it. What kind of life do you want to have? One where you know what you'll be doing every day, which is looking forward to your next dose, and thinking about something no bigger than a button, or a life that is spontaneous and full of wonder and fulfillment?? Pretty sure anyone in their right mind would rather have the latter choice. Lol. Either way...good luck on whatever you decide to do. I'm not experienced with the Suboxone, but if you start your own thread with questions about it, there are plenty of very knowledgeable and compassionate ppl here that can help you. GOOD LUCK!!
Helpful - 0
7652817 tn?1393034569
I so want to get off Methadone. It's been 4 years and i am on a very low dose 20 ml's. I want to switch to suboxon... Am I ready... I hate going to the clinic anymore, the done has me in li quid handcuffs..
I will also be traveling for 6 months by car, I can't stop at every done clinic. I had a wonderful woman docter for three months that gave them to me monthly... that was the best way.. I felt a sense of freedom & was able to wean myself to 20 ml's, she left the office for good. *****. Back at the horriable done clinic... I want to be done. What ever it takes! the withdrawls are inhumane...
Helpful - 0
Avatar universal
Please dont dismiss METHADONE so quickly! It has been a life savor for me! Before I was on Oxymorphone. Getting MAYBE 45% pain relief at best. And that only lasted 1.5 hrs to 2 hrs after injestion. So needless to say i was living my life horrid hour by horrid hour. I beg of you talk to your doctor about adjusting your methadone! With methadone i had 85%+ pain reliefe and it lasted for YEARS like this. Your body adjusts to it much more slowly than other pain MEDS. This is because of methadone extremely long half life and the different receptors it works with. Methadone was a god send for me. So PLEASE dont dismiss it so quickly as the "devil". Doctors are finally starting to see the benefit of using methadone as a pain reliever in moderate to highly sever cases. please dont fort those efforts... :/ ask your doc to try a different form of administration. I know when i switched from wafers to the pills i noticed a MAJOR increase in pain reduction with the exact same dose. So your body may be metabolizing it a fit differently. Please talk to your doctor before dismissing it completely. it may take another 1-3 adjustments  before your are comfortable. But i PROMISE YOU. IT WAS WORTH IT IN THE LONG HALL! I was a shell of a man before i found this medication for my pain... It hurts me to see others dismissing it so quickly :/
Helpful - 0
Avatar universal
My son is currently in the methadone program.  He also is being treated for hepatitis c.  Interferon is the medication for treating the hepatitis.  Unfortunately, lots of anxiety come withthe iinterferon.  Hence, the.doctor has prescribed klonopin.  Well, here is the problem.  My son suffers from quite severe adhd.  He took meds for that briefly when in s hool.  You see, when he takes any benzo, it speeds him up like he were on co ain, or methamphetamins.  It is literally too difficult for me to have a conversation with him when he's on benzos, yet he won't tell the doctor his behavior to the benzos because he is an addict and he enjoys the high of these two medications.  I am so frustrated because he won't listen to me and he is a thirty some year old man and I can't just call his doctor and discuss his treatment plan.  Please give me any suggestions you may have to ease his anxiety while on this hepatitis treatment drug and the methadone.  I am so afraid he will od on this combination as he continually abuses his benzo amount and quite frankly, I feel he is loosely grips mentally.  His behavior is so crazy he acts like a tweaked out speed junkie.  Please help me find my son and bring him out of this insanity.  I beg you!!
Helpful - 0
Avatar universal
Both benzos and methadone are central nervous system depressants, they cause your heart rate to slow and breathing to slow. When taken together, it can easily result in overdose and death. When you take two CNS depressants together that is bad- i.e. Alcohol and benzos, alcohol and methadone, methadone and benzos, etc.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.